Amikacin side effects

Posted by Lisa Y @tutti, Feb 19, 2018

Has anyone had their hearing effected from the amikacin. If so, how did it present itself?

Interested in more discussions like this? Go to the MAC & Bronchiectasis Support Group.

I have been on Amikacin for about 7 months. I had my hearing checked for a baseline at that time. Recently, I've noticed occasional ringing in my ears so I plan to go back to audiologist in the near future to have it checked.

REPLY

Go soon to have your hearing checked. I understand hearing loss can happen quickly. Don't want to alarm you but that was what I was told. Let me know how it goes. Prayers for you!

REPLY

Hi, I’ve been on Amikacin IV for the last month. I have a bit of balance disturbances and a dizziness and slowness/fogginess and fatigue. Is anyone experiencing the same? Should I be worried? Again symptoms are mild so still don’t want to quit on the medication but Igbo anyone knows that’s enough reason to stop and experienced the same please let me know. Thanks.

REPLY
@amn17

Hi, I’ve been on Amikacin IV for the last month. I have a bit of balance disturbances and a dizziness and slowness/fogginess and fatigue. Is anyone experiencing the same? Should I be worried? Again symptoms are mild so still don’t want to quit on the medication but Igbo anyone knows that’s enough reason to stop and experienced the same please let me know. Thanks.

Jump to this post

Hi amn17……I was on Amikacin IV for 8 weeks and experienced the same…..thick headed, fuzzy brained, dizzy, and fatigued. I am now at NJH in Denver and my doctor here will be switching me to an amikacin nebulizer. That way the drug goes right to the lungs and not to the brain and other body parts. Maybe this would work for you too? Ask your doctor…hop this helps!

REPLY
@amn17

Hi, I’ve been on Amikacin IV for the last month. I have a bit of balance disturbances and a dizziness and slowness/fogginess and fatigue. Is anyone experiencing the same? Should I be worried? Again symptoms are mild so still don’t want to quit on the medication but Igbo anyone knows that’s enough reason to stop and experienced the same please let me know. Thanks.

Jump to this post

@amn I was on Amakacin IV for a year and diddnt really have any side effects but loss of voice occasionally. Your symptoms could come from the way you are breathing when inhaling, are you holding the amakacin in for a while? This could cause your symptoms, just something to think about. Take care

REPLY
@heathert

@amn I was on Amakacin IV for a year and diddnt really have any side effects but loss of voice occasionally. Your symptoms could come from the way you are breathing when inhaling, are you holding the amakacin in for a while? This could cause your symptoms, just something to think about. Take care

Jump to this post

@amn sorry I was on Nebulised not IV.

REPLY
@amn17

Hi, I’ve been on Amikacin IV for the last month. I have a bit of balance disturbances and a dizziness and slowness/fogginess and fatigue. Is anyone experiencing the same? Should I be worried? Again symptoms are mild so still don’t want to quit on the medication but Igbo anyone knows that’s enough reason to stop and experienced the same please let me know. Thanks.

Jump to this post

Hi all, I started Tobramycin today! It’s inhaled through the nebulizer and I am having some side effects. Headache, nauseous, dizzy and sleepy. Has anyone used this? The doctors said after a week it should ok. I want to beat this so I am going to stay on. I’m grateful I get to inhale this and hope this will work for me.

REPLY
@hydrang3a

Hi amn17……I was on Amikacin IV for 8 weeks and experienced the same…..thick headed, fuzzy brained, dizzy, and fatigued. I am now at NJH in Denver and my doctor here will be switching me to an amikacin nebulizer. That way the drug goes right to the lungs and not to the brain and other body parts. Maybe this would work for you too? Ask your doctor…hop this helps!

Jump to this post

@hydrang3a that makes sense. Thank you. I am waiting for nebulizer but meanwhile gotta deal with IV I think.

REPLY
@hydrang3a

Hi amn17……I was on Amikacin IV for 8 weeks and experienced the same…..thick headed, fuzzy brained, dizzy, and fatigued. I am now at NJH in Denver and my doctor here will be switching me to an amikacin nebulizer. That way the drug goes right to the lungs and not to the brain and other body parts. Maybe this would work for you too? Ask your doctor…hop this helps!

Jump to this post

@hydrang3a did the side effects go away after you stopped the IV?

REPLY
@amn17

Hi, I’ve been on Amikacin IV for the last month. I have a bit of balance disturbances and a dizziness and slowness/fogginess and fatigue. Is anyone experiencing the same? Should I be worried? Again symptoms are mild so still don’t want to quit on the medication but Igbo anyone knows that’s enough reason to stop and experienced the same please let me know. Thanks.

Jump to this post

They have lessened quite a bit. And being overly emotional has gone away. I am still on the big 3 orally and will add nebulized amilacin this week. Also the amounts of the big 3 will be adjusted so that I am getting just what I need according to my blood levels. This is such an individual thing and it is wise to not only monitor these drugs but adjust the amounts given according to our reactions to them. Good luck!

REPLY
Please sign in or register to post a reply.